| Catalog Number |
GLM910010 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by a health care professional, during a coil embolization to the left main coronary artery (lmca), a non j&j microcatheter was placed and a galaxy g3 mini 2mm x 6cm coil (glm920060, 31136265) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched two new coils consecutively, a galaxy g3 mini 1mm x 1cm coil (glm910010, 30889337) and a galaxy g3 4mm x 7cm (gly120407, 3162410s).However, both coils had the same issue.The doctor switched to a fourth coil to complete the surgery.The microcatheter was not replaced at all.There was no patient injury reported.Additional event information received on 14-may-2025 indicated that a pre-deployment electrical testing was performed with all involved coils.The same detachment control box (dcb) and the same cable were used successfully with the fourth coil.No neck remodeling was utilized.The coils were still attached to the coil delivery system when removed from the patient.There was no damage to the coils.The procedure was delayed by five minutes due to the event, resulting in no patient adverse consequence.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by a health care professional, during a coil embolization to the left main coronary artery (lmca), a non-j&j microcatheter was placed and a galaxy g3 mini 2mm x 6cm coil (glm920060, 31136265) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched two new coils consecutively, a galaxy g3 mini 1mm x 1cm coil (glm910010, 30889337) and a galaxy g3 4mm x 7cm (gly120407, 3162410s).However, both coils had the same issue.The doctor switched to a fourth coil to complete the surgery.The microcatheter was not replaced at all.There was no patient injury reported.Additional event information received on 14-may-2025 indicated that a pre-deployment electrical testing was performed with all involved coils.The same detachment control box (dcb) and the same cable were used successfully with the fourth coil.No neck remodeling was utilized.The coils were still attached to the coil delivery system when removed from the patient.There was no damage to the coils.The procedure was delayed by five minutes due to the event, resulting in no patient adverse consequence.The device was returned to j&j medtech for further evaluation.A non-sterile galaxy g3 mini 1mm x 1cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The embolic coil was still inside the introducer.The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.Some residues of dried blood were found in the coil.The electrical resistance of the galaxy g3 device was measured with a multimeter, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30889337 number, and no non-conformance's related to the malfunction were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.